Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Loose stools followed by stomach pains. Clear mucus in stools. Why ?

I have had loose stools for over a week it has stopped but now i am still having really bad stomach pains as well as gas and cant seem to have a bowel movement and today I have noticed that I have clear mucus like coming out. what could this be and if i cant get to the doctor for a few days will I be ok? What shold i do in the meantime?
Asked On : Wed, 22 Aug 2012
Answers:  1 Views:  197
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Gastroenterologist 's  Response
Hello, amanda2,
You stated that you had a bout of diarrhea for over a week. If this was also
associated with fever,chills,generalized body aches,nausea or vomiting, it
could have been a viral gastroenteritis. It is possible that you might have
had some kind of food poisoning. I am not sure if you were treated with
any kind of antibiotics or not. Regardless, after any type of infection, viral
or bacterial, the bacterial colony in the intestines changes. We all have good
and some harmful bacteria in the bowel. It is the ratio of good to bad that
keeps us healthy. When you are recovering from any kind of inflammation,
the intestine tries to heal itself. During this process it produces mucus to
coat the damaged lining. This why you may see some slimy stool for a
while. I recommend that you eat couple of tablespoons of plain yogurt
two or three times a day. This will be helpful.
Wish you good health.
Answered: Thu, 23 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor